Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 61, NWS Blacksburg, VA

June 11, 20147 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2014, 9:13 PM EDT for 7 counties in Virginia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 9:13 PM EDT (01:13 UTC)
Expired
Jun 11, 2014, 10:03 PM EDT
In force
50 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Franklin County, VA, Montgomery County, VA, Patrick County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 14 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:25 PM EDTTSTM WND DMG5 Sw Floyd, VATWO TREES DOWN OFF RT 221

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 397 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
397 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WUUS51 KRNK 120113
SVRRNK
VAC063-067-121-141-161-770-775-120215-
/O.NEW.KRNK.SV.W.0061.140612T0113Z-140612T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
  THE CITY OF ROANOKE IN WEST CENTRAL VIRGINIA...
  THE CITY OF SALEM IN WEST CENTRAL VIRGINIA...
  EASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
  WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 1015 PM EDT

* AT 913 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROCKY KNOB
  SUMMIT...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE...
  SALEM...
  VINTON...
  FLOYD...
  AND BOONES MILL. 

THIS INCLUDES THE SALEM FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3674 8047 3738 8016 3730 7984 3726 7985
      3723 7984 3666 8023
TIME...MOT...LOC 0113Z 205DEG 35KT 3684 8031 

HAIL...1.00IN
WIND...60MPH

$$

KK
2 follow-up statements
840 
WWUS51 KRNK 120141
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 PM EDT WED JUN 11 2014

VAC063-067-121-141-161-770-775-120215-
/O.CON.KRNK.SV.W.0061.000000T0000Z-140612T0215Z/
PATRICK VA-ROANOKE VA-CITY OF ROANOKE VA-CITY OF SALEM VA-FLOYD VA-
MONTGOMERY VA-FRANKLIN VA-
941 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR
NORTH CENTRAL PATRICK...ROANOKE...EASTERN FLOYD...SOUTHEASTERN
MONTGOMERY AND NORTHWESTERN FRANKLIN COUNTIES...THE CITY OF ROANOKE
AND THE CITY OF SALEM...

AT 940 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TERRYS FORK...
MOVING NORTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
FLOYD...
AND BOONES MILL. 

THIS INCLUDES THE SALEM FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3738 8016 3730 7984 3726 7985 3723 7984
      3677 8020 3682 8043
TIME...MOT...LOC 0140Z 196DEG 32KT 3704 8027 

HAIL...1.00IN
WIND...60MPH

$$

KK
074 
WWUS51 KRNK 120203
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT WED JUN 11 2014

VAC063-067-121-141-161-770-775-120212-
/O.CAN.KRNK.SV.W.0061.000000T0000Z-140612T0215Z/
PATRICK VA-ROANOKE VA-CITY OF ROANOKE VA-CITY OF SALEM VA-FLOYD VA-
MONTGOMERY VA-FRANKLIN VA-
1003 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTH CENTRAL PATRICK...ROANOKE...EASTERN FLOYD...SOUTHEASTERN
MONTGOMERY AND NORTHWESTERN FRANKLIN COUNTIES...THE CITY OF ROANOKE
AND THE CITY OF SALEM IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND EXITED THE WARNED AREA TO THE WEST. THEREFORE...THE 
WARNING HAS BEEN CANCELLED. HOWEVER...ADDITIONAL THUNDERSTORMS MAY 
MOVE INTO THE AREA TONIGHT. HEAVY RAIN IS STILL POSSIBLE WITH A 
STRONGER THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3738 8016 3730 7984 3726 7985 3723 7984
      3677 8020 3682 8043
TIME...MOT...LOC 0157Z 205DEG 35KT 3724 8016 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:09 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 11, 9:09 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
909 PM EDT WED JUN 11 2014

.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES OVERNIGHT BRINGING A
SURFACE TROUGH INTO THE MOUNTAINS BY THURSDAY MORNING. THIS TROUGH SHOULD
SLOWLY WORK EAST INTO THE AREA THURSDAY NIGHT REACHING THE
PIEDMONT ON FRIDAY. WEAK HIGH PRESSURE WILL FOLLOW THE FRONT
DURING THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 900 PM EDT WEDNESDAY...

SVR WATCH 279 EXPIRED AT 9 PM AND CANCELLED THE EASTERN SECTIONS
OF 281 AS AIRMASS HAS BEEN WORKED OVER AND HAS BEEN STRATIFIED.
MAIN SVR THREAT IS STARTING TO DIMINISH AS SUN HAS GONE DOWN...AND
SBCAPES ARE DROPPING BELOW 1000 J/KG. STILL COULD SOME BRIEF
DAMAGING WIND GUSTS OR LARGE HAIL...ALONG THE BLUE RIDGE AND JUST
WEST FOR ANOTHER HOUR.

MAIN CONCERN TURNS TO FLOODING POTENTIAL AS CONVECTION IS LINED
UP IN A N-S CONFIGURATION AND MOVING FROM SOUTH TO NORTH LEADING
TO TRAINING. RAINFALL RATES ARE EXCEEDING 3" AT TIMES. SINCE WE
ARE ALREADY IN WARNING MODE...A FLASH FLOOD WATCH IS NOT GOING TO
BE ISSUED.

WILL KEEP HIGHER POPS ALONG THE BLUE RIDGE OF VA AND JUST EAST
INTO LATE EVENING THEN TAPER POPS OVERNIGHT TO CHANCE EVERYWHERE.
AIRMASS IS MOIST WITH UPPER LEVEL ENERGY AROUND TO KEEP SHOWERS
AROUND ALL NIGHT.

PREVIOUS VALID DISCUSSION...
PATTERN CONTINUES FAVORABLE FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS AGAIN ON THURSDAY. WEAKENING UPPER TROF MOVES ACROSS
THE SOUTHERN APPALACHIANS AND THE FORECAST AREA ON THURSDAY.
SYNOPTIC SCALE LIFT WILL BE AIDED BY THE COLDER 500 MB
TEMPERATURES ASSOCIATED WITH THE TROF AND POSITIVE VORTICITY
ADVECTION.

MODELS BRING MAIN AXIS OF LIFT AND DEEP MOISTURE THROUGH THE
FORECAST AREA THROUGH EARLY THURSDAY MORNING. BEST TIMING FOR A
BREAK IN THE PRECIPITATION...ROUGHLY LINING UP WITH THE DRY SLOT
IN THE MOISTURE FIELD...WILL BE IN MORNING ON THURSDAY. WILL HAVE
LOWER PROBABILITY OF PRECIPITATION THIS TIME FRAME BUT OTHERWISE
LIKELY OR HIGHER PROBABILITY THURSDAY AFTERNOON.

ONLY MINOR ADJUSTMENTS TO MINIMUM TEMPERATURES TONIGHT AND
MAXIMUM TEMPERATURES ON THURSDAY. STARTING OUT MILD ON THURSDAY
SO EVEN WITH CLOUD COVER IN THE MORNING...TEMPERATURES ARE STILL
EXPECTED TO GET WARM ENOUGH TO ENHANCE THE SURFACE BASED
INSTABILITY BY AFTERNOON.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 230 PM EDT WEDNESDAY...

LINGERING SLOW TO MOVE UPPER TROF WILL CONTINUE TO DRIFT EAST
THROUGH THE REGION THURSDAY NIGHT AND LIKELY REMAIN ACROSS
PARTS OF THE AREA INTO FRIDAY. THIS WILL LIKELY RESULT IN
ADDITIONAL ROUNDS OF SHRA/TSRA INTO THURSDAY NIGHT AND ESPCLY BLUE
RIDGE EAST ON FRIDAY GIVEN SOME WEAK LEE TROFFINESS. HOWEVER
EXACTLY WHERE AXIS OF MORE WIDESPREAD CONVECTION MIGHT DEVELOP
REMAINS IFFY GIVING TIMING ISSUES AND MODEL DIFFERENCES SO
BASICALLY KEEPING CHANCE POPS WITH EMBEDDED LOW LIKELYS FAR WEST
THURSDAY EVENING AND VA PIEDMONT FRIDAY FOR NOW. TEMPS TO REMAIN
SEASONAL BUT MUGGY UNDER LINGERING HIGH DEWPOINTS.

NEXT WEAK UPSTREAM 5H TROF WILL FINALLY BUMP THE RESIDUAL
UPPER SYSTEM FARTHER EAST FRIDAY NIGHT WITH A FAINT SURFACE COOL
FRONT PUSHING THROUGH BY SATURDAY MORNING. HOWEVER ANY SIGNIFICANT
DRYING WILL BE LIMITED TO MAINLY THE FAR NORTH AS WEAK SURFACE
HIGH PRESSURE SLIPS SOUTH WHILE LOW LEVEL TRAJECTORIES TURN MORE
SE AROUND THE HIGH ELSW INTO SATURDAY NIGHT. THIS MAY ALLOW ENOUGH
LOW LEVEL CONVERGENCE TO SPARK AFTERNOON/EVENING CONVECTION MAINLY
SOUTHERN...SW SECTIONS SATURDAY AND MOSTLY OVER THE EXTREME SOUTH
SATURDAY EVENING. TEMPS A BIT LOWER BEHIND THE PASSING FAINT
BOUNDARY SATURDAY ESPCLY NORTH WHERE MAY GET INTO A BIT MORE
NORTHERLY FLOW OTRW RANGE FROM 75-80 WEST TO MID 80S SE.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 1215 PM EDT WEDNESDAY...

WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH LATE IN THE
WEEKEND BRINGING A WEAK SURGE OF DRIER/COOLER AIR ACROSS THE
NORTH. HOWEVER THE COMBO OF RESIDUAL LOW LEVEL MOISTURE AND SE
FLOW WILL LIKELY INTERACT WITH HEATING AND OROGRAPHICS TO PRODUCE
A SCATTERING OF AFTERNOON/EVENING SHRA/TSRA ESPCLY
CENTRAL/SOUTHERN SECTIONS. 5H HEIGHTS SLOWLY BUILD THROUGH THE
MIDDLE OF NEXT WEEK AS THE SURFACE HIGH SINKS ACROSS THE SE STATES
ALLOWING A MORE SW TO EVENTUAL WESTERLY TRAJECTORY TO TAKE PLACE.
THIS GIVEN LACK OF MUCH SURFACE SUPPORT SHOULD MAKE CONVECTION
BECOME MORE DIURNAL/ISOLATED BY MID WEEK WITH ONLY A WEAK LEE
TROUGH OUT EAST BY THE END OF THE PERIOD GIVEN THE WESTERLY FLOW.
MODELS DO INDICATE A WEAK PERTURBATION...REMNANT OF AN OLD 5H
VORT...SNEAKING UNDER THE RIDGING ALOFT EARLY IN THE WEEK WHICH
MAY ENHANCE POPS MONDAY AND TUESDAY SO KEPT OVERALL CHANCE POPS
ALTHOUGH COULD BE LESS PENDING LATER RUNS. MAIN ASPECT FOR THE
EXTENDED WILL BE WITH WARMING TEMPS THROUGH THE PERIOD AS 85H
VALUES RISE TO ABOVE +20C. THIS SUPPORTS MOSTLY 80S SUNDAY-
MONDAY...THEN SOME LOW/MID 90S EAST AS MOISTURE DECREASES SOME
AND THE FLOW TURNS MORE DOWNSLOPISH.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
AS OF 740 PM EDT WEDNESDAY...

DAN/LYH WILL BE DEALING WITH THUNDER EARLY ON...THEN SHOWERS START
TO WIND DOWN AFTER 05Z. FURTHER WEST ACTIVITY IS WEAKER AND MORE
ISOLATED. A NORTH TO SOUTH BAND OF HEAVIER SHOWERS MOVING NORTH UP
THE INTERSTATE 77 CORRIDOR MAY HOLD TOGETHER RIGHT THROUGH LATE
EVENING AND COULD IMPACT THE ROA TAF AFTER 3Z. ATTM...CONFIDENCE
IS NOT HIGH ENOUGH TO ADD TO THE TAFS SO HAVE VCSH FOR NOW FROM
02-09Z.

OVERNIGHT ISSUES WILL BE ONE OF LOWER CIGS/VSBYS. SKY COVER WILL
BE ENOUGH TO PREVENT DENSE FOG BUT CANNOT COMPLETELY RULE THIS OUT
AT LWB. OVERALL...THINK MVFR/IFR OVERNIGHT WITH IMPROVING TO VFR
BETWEEN 12-15Z OVER ALL TAF SITES.

ANOTHER THREAT OF SHRA/TSRA THURSDAY AFTERNOON BUT TOO FAR OUT TO
INCLUDE IN TAFS EXCEPT VCTS AT BLF.

EXTENDED AVIATION DISCUSSION...

CONFIDENCE FOR WIDESPREAD SHOWERS AND STORMS DECREASES AFTER
FRIDAY AS THE UPPER LEVEL TROF MOVES OVERHEAD AND WEAKENS.  INTO
THE WEEKEND SHOWER/STORM ACTIVITY IS EXPECTED TO BECOME MORE
ISOLATED TO WIDELY SCATTERED WITH BETTER OPPORTUNITY FOR LONGER
PERIODS OF VFR CONDITIONS FOR THE WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/RCS
NEAR TERM...AMS/WP
SHORT TERM...JH
LONG TERM...JH
AVIATION...AMS/WP
Hazardous weather outlook, Jun 11, 9:01 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 PM EDT WED JUN 11 2014

VAZ007-009-WVZ042>045-130115-
TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE-GREENBRIER-
901 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004-005-VAZ010>020-022>024-032>034-043-130115-
STOKES-ROCKINGHAM-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-HENRY-
901 PM EDT WED JUN 11 2014

...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO
EXCESSIVE RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001>003-018>020-130115-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-
901 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO
EXCESSIVE RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ006-VAZ035-044>047-058-059-130115-
CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
901 PM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED STRONG TO A FEW SEVERE STORMS ARE POSSIBLE AGAIN
ON THURSDAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE
HAIL. STORMS THAT DEVELOP THURSDAY WILL BE SLOWER MOVING SO
EXCESSIVE RAINFALL IS ALSO A THREAT.

AFTER THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 7:32 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     4 N REIDSVILLE          36.41N 79.66W
06/11/2014                   ROCKINGHAM         NC   911 CALL CENTER

            TREES DOWN ON WOLF ISLAND ROAD.

0710 PM     TSTM WND DMG     1 E HARRISONS CROSSROAD 36.43N 79.66W
06/11/2014                   ROCKINGHAM         NC   911 CALL CENTER

            TREES DOWN ON MOUNT CARMEL CHURCH ROAD NEAR REIDSVILLE.

&&

JH
Local storm report, Jun 11, 7:34 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             1 SSW EDEN              36.49N 79.75W
06/11/2014  E1.00 INCH       ROCKINGHAM         NC   PUBLIC

            VALLEY DRIVE. ALSO 1 TREE DOWN ON THE GOLF COURSE.

&&

FISHER
Special weather statement, Jun 11, 8:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
835 PM EDT WED JUN 11 2014

VAZ023-024-034-035-120130-
AMHERST VA-BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
835 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
  ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 930 PM EDT

* AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CHAMBLISSBURG...MOVING TO THE NORTHEAST
  AT 25 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  STEWARTSVILLE...
  ROCKBRIDGE BATHS...
  BUENA VISTA CITY...
  BEDFORD CITY...
  AND MONETA.

THIS INCLUDES VMI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3792 7919 3789 7916 3786 7914 3781 7917
      3781 7914 3779 7911 3778 7907 3777 7907
      3714 7966 3727 7985 3729 7985 3801 7936
TIME...MOT...LOC 0031Z 213DEG 20KT 3729 7970

KK
Local storm report, Jun 11, 8:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     AXTON                   36.67N 79.72W
06/11/2014                   HENRY              VA   911 CALL CENTER

            TREES DOWN IN AXTON.

&&

JH
Local storm report, Jun 11, 8:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             2 W BASSETT             36.76N 80.03W
06/11/2014  E1.00 INCH       HENRY              VA   PUBLIC

            NICKEL TO QUARTER SIZE HAIL AT PHILPOTT DAM RD AND RT 57.

&&

FISHER
Special weather statement, Jun 11, 8:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
850 PM EDT WED JUN 11 2014

VAZ019-020-023-120145-
BATH VA-ALLEGHANY VA-BOTETOURT VA-
850 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  BATH COUNTY IN WEST CENTRAL VIRGINIA...
  CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 945 PM EDT

* AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR GALA...MOVING TO THE NORTH AT 35 MPH.

* PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON CITY...
  CLIFTON FORGE CITY...
  WARM SPRINGS...
  HOT SPRINGS...
  AND EAGLE ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3822 7970 3820 7955 3761 7974 3764 8001
      3802 7998 3808 7996 3813 7995 3815 7992
      3818 7992 3827 7980
TIME...MOT...LOC 0048Z 186DEG 32KT 3771 7989

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:11 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville64 min
Jun 11, 8:35 PM EDTSpecial Weather StatementRNKBedford, Rockbridge, City of Buena Vista, City of Lexington55 min
Jun 11, 8:50 PM EDTSpecial Weather StatementRNKBath, City of Covington55 min
Jun 11, 9:24 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem3 hr
Jun 11, 10:06 PM EDTSpecial Weather StatementRNKCraig54 min
Jun 12, 4:25 PM EDTSpecial Weather StatementRNKCharlotte, Halifax50 min
Jun 12, 5:21 PM EDTSpecial Weather StatementRNKCharlotte54 min
Jun 12, 6:17 PM EDTSpecial Weather StatementRNKHalifax58 min
Jun 12, 6:34 PM EDTSpecial Weather StatementRNKPatrick41 min
Jun 12, 6:36 PM EDTSpecial Weather StatementRNKCraig, Giles39 min
Jun 12, 7:10 PM EDTFlash Flood WarningRNKCraig, Montgomery3 hr
Jun 12, 7:22 PM EDTSpecial Weather StatementRNKFloyd, Patrick53 min
Jun 12, 7:30 PM EDTSpecial Weather StatementRNKBotetourt45 min
Jun 12, 7:47 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem43 min
Jun 12, 7:52 PM EDTSpecial Weather StatementRNKPittsylvania38 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.